Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 52, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Apr 25, 2007, 5:34 PM CDT for Clay County, Jackson County, Platte County, Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2007, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 25, 2007, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 5:35 PM CDT | FLASH FLOOD | Mission Hills, KS | WATER RESCUE AT 6600 INDIAN LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 252238 FFWEAX KSC091-103-209-MOC047-095-165-260430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 534 PM CDT WED APR 25 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN WEST CENTRAL MISSOURI NORTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS SOUTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI WYANDOTTE COUNTY IN NORTHEAST KANSAS * UNTIL 1130 PM CDT * AT 529 PM CDT...THE PUBLIC REPORTED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. A WATER RESCUE WAS BEING REPORTED IN MISSION HILLS AND STREET FLOODING HAS BEEN REPORTED IN PORTIONS OF JOHNSON COUNTY...INCLUDING THE ROELAND PARK AREA. THE HEAVIEST RAIN WAS MOVING NORTH ALONG THE STATE LINE. ADDITIONAL HEAVY RAINFALL WAS ALSO MOVING NORTH INTO JACKSON COUNTY AND WILL CONTINUE TO SPREAD INTO THE NORTHLAND. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BASEHOR...BLUE SPRINGS...BONNER SPRINGS...CLAYCOMO...COURTNEY... EDWARDSVILLE...FAIRWAY...GLADSTONE...GRANDVIEW...INDEPENDENCE... KANSAS CITY...KANSAS CITY KANSAS...LAKE LOTAWANA...LAKE QUIVIRA AND LANSING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PLEASANT HILL. LAT...LON 3932 9433 3885 9421 3888 9494 3929 9499 $$ PC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 11:38 AM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Apr 25, 11:38 AM CDT, 5 hours 56 minutes before
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
Hazardous weather outlook, Apr 25, 1:04 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT WED APR 25 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING IN AREAS MAINLY TO THE SOUTH OF A LINE FROM PAOLA KANSAS TO WARRENSBURG AND BOONVILLE MISSOURI. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL...ALTHOUGH DAMAGING WINDS AND ISOLATED TORNADOES CAN NOT BE TOTALLY RULED OUT. FURTHER TO THE NORTH...TOWARD THE MISSOURI RIVER SMALLER HAIL MAY OCCUR WITH THE THUNDERSTORMS. ANOTHER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAIN...FOCUSED NORTH OF THE TRACK OF THE SURFACE LOW...WHICH IS EXPECTED TO MOVE FROM EXTREME NORTHEAST OKLAHOMA EARLY THIS AFTERNOON TO SOUTHWEST MISSOURI THIS EVENING. AREAS FROM AROUND MOUND CITY AND PAOLA KANSAS TO BELTON...HARRISONVILLE...BUTLER...CONCORDIA...WARRENSBURG...CLINTON... MARSHALL...SEDALIA...FAYETTE AND BOONVILLE MISSOURI MAY SEE THIS HEAVY RAIN. LOCAL AREA RIVERS MAY EXPERIENCE FLOODING PROBLEMS IF THIS RAIN OCCURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL STILL BE POSSIBLE IN CENTRAL AND NORTH CENTRAL MISSOURI ON THURSDAY...BUT SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN AREAS TO THE SOUTH OF A LINE FROM PAOLA KANSAS TO WARRENSBURG AND BOONVILLE MISSOURI THIS AFTERNOON AND EARLY EVENING. REPORTS OF ANY FLOODING PROBLEMS ARE ALSO REQUESTED. PC
In the hours before
Local storm report, Apr 25, 3:50 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 6 SE PARKER 38.27N 94.91W
04/25/2007 E1.00 INCH LINN KS TRAINED SPOTTER
&&
GAMISSpecial weather statement, Apr 25, 3:56 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 356 PM CDT WED APR 25 2007 KSZ057-MOZ043-053-252130- BATES-CASS-MIAMI- 356 PM CDT WED APR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN MIAMI...NORTHWESTERN BATES AND SOUTHWESTERN CASS COUNTIES UNTIL 430 PM CDT... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DREXEL...OR 8 MILES NORTHEAST OF LA CYGNE... MOVING NORTH AT 15 MPH. PEOPLE IN BATES...CASS AND MIAMI COUNTIES...INCLUDING THE CITIES OF DREXEL AND LOUISBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
Local storm report, Apr 25, 4:16 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM FUNNEL CLOUD 1 NW MERWIN 38.41N 94.60W
04/25/2007 BATES MO LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED NEAR MERWIN.
&&
GAMISLocal storm report, Apr 25, 4:44 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 4 N DREXEL 38.54N 94.61W
04/25/2007 E1.00 INCH CASS MO TRAINED SPOTTER
&&
GAMISLocal storm report, Apr 25, 5:00 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 1 SW HARRISONVILLE 38.65N 94.36W
04/25/2007 E1.75 INCH CASS MO FIRE DEPT/RESCUE
&&
GAMISLocal storm report, Apr 25, 5:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL HARRISONVILLE 38.66N 94.35W
04/25/2007 E1.75 INCH CASS MO TRAINED SPOTTER
INTERSECTION OF US HWY 71 AND HWY 2.
&&
GAMISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:02 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 28 min |
| Apr 25, 4:11 PM CDT | Tornado Warning | EAX | Bates, Cass | 34 min |
| Apr 25, 4:27 PM CDT | Flood Watch | EAX | Bates, Carroll, Cass, Chariton, Cooper, Henry and 8 more | 11 hr |
| Apr 25, 4:47 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 43 min |
| Apr 25, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 39 min |
| Apr 25, 5:34 PM CDT | Flash Flood Warning | EAX | Clay, Jackson | 6 hr |
| Apr 25, 5:40 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson | 6 hr |
| Apr 25, 6:16 PM CDT | Flash Flood Warning | EAX | Jackson, Johnson, Lafayette | 6 hr |
| Apr 25, 3:50 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 40 min |
Nearby
Flash Flood Warnings in Missouri, 2007Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.